Alert archive / California / High Wind Warnings in 2010
High Wind Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind warning at Oct 23, 2010, 2:18 PM PDT for Inyo County, California. It took effect at Oct 24, 2010, 2:00 PM PDT. It was in force for 15 hr. 16 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 23, 2010, 2:18 PM PDT (21:18 UTC)
- In effect from
- Oct 24, 2010, 2:00 PM PDT
- Expired
- Oct 25, 2010, 5:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 5:30 PM PDT | NON-TSTM WND GST 54 | 5 S Owens Valley Raws, CA | CURRENT GUSTS TO 54 MPH WITH AVERAGE WIND SPEED 34 MPH. SMALL TREE LIMBS DOWN IN THE NEIGHBORHOOD. ELEVATION 6000 FEET. |
| Oct 24, 6:42 PM PDT | NON-TSTM WND GST 64 | Oak Creek Raws, CA | LOCATED AT AN ELEVATION OF 4900 FEET...NORTHWEST OF INDEPENDENCE CALIFORNIA IN THE EASTERN SIERRA FOOTHILLS. |
| Oct 24, 9:12 PM PDT | NON-TSTM WND GST 82 | 3 Sw Independence, CA | SIERRA ROTORS MESONET SITE NUMBER 2 RECORDED AN 82 MPH WIND GUST AT 920 PM PDT |
| Oct 24, 9:15 PM PDT | NON-TSTM WND GST 78 | 5 Wsw Independence, CA | SIERRA ROTORS MESONET SITE NUMBER 1 RECORDED A 78 MPH WIND GUST AT 915 PM PDT. |
| Oct 24, 9:35 PM PDT | NON-TSTM WND GST 71 | 3 Sw Independence, CA | SIERRA ROTORS MESONET SITE NUMBER 9 RECORDED A 71 MPH WIND GUST AT 935 PM PDT. |
| Oct 24, 9:40 PM PDT | NON-TSTM WND GST 85 | 3 Ssw Independence, CA | SIERRA ROTORS SITE NUMBER 8 RECORDED AN 85 MPH WIND GUST AT 940 PM PDT. |
| Oct 24, 9:42 PM PDT | NON-TSTM WND GST 79 | Oak Creek Raws, CA | |
| Oct 24, 9:50 PM PDT | NON-TSTM WND GST 92 | 4 Sw Independence, CA | SIERRA ROTORS MESONET SITE NUMBER 7 REPORTED A 92 MPH WIND GUST AT 950 PM PDT. |
| Oct 24, 10:00 PM PDT | NON-TSTM WND GST 76 | 1 Ssw Independence, CA | SIERRA ROTORS MESONET SITE NUMBER 3 RECORDED A 76 MPH WIND GUST AT 1000 PM PDT |
| Oct 24, 10:10 PM PDT | NON-TSTM WND GST 59 | 5 Sse Independence, CA | SIERRA ROTORS MESONET SITE NUMBER 14 RECORDED A 59 MPH WIND GUST AT 1010 PM PDT. |
| Oct 24, 10:45 PM PDT | NON-TSTM WND DMG | Olancha, CA | ROOF DAMAGE AT THE LA WATER AND POWER BUILDING IN OLANCHA. TREE BRANCHES SNAPPED AROUND THE BUILDING. |
| Oct 24, 10:58 PM PDT | NON-TSTM WND DMG | 1 S Olancha, CA | CALIFORNIA HIGHWAY PATROL WEBSITE REPORTED AND INYO COUNTY SHERIFF DISPATCH VERIFIED A BIG RIG BLOWN OVER. |
| Oct 24, 11:20 PM PDT | NON-TSTM WND DMG | 3 Nnw Olancha, CA | CHP REPORTED TREES BLOWN OVER. VERIFIED BY INYO COUNTY SHERIFF DISPATCH. |
| Oct 24, 11:45 PM PDT | NON-TSTM WND DMG | Olancha, CA | INYO COUNTY SHERIFF DISPATCH REPORTED WIND BLOWN DEBRIS IN ROADWAYS. |
| Oct 24, 11:54 PM PDT | NON-TSTM WND GST 64 | Owens Valley Raws, CA | |
| Oct 25, 12:05 AM PDT | NON-TSTM WND GST 82 | 7 W Bishop, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted, in the capitals the NWS used until 2016.
104 WWUS75 KVEF 232118 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 218 PM PDT SAT OCT 23 2010 .A BELT OF HIGH WINDS IS EXPECTED TO IMPACT THE SOUTHERN SIERRA SUNDAY AFTERNOON THROUGH SUNDAY NIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST COAST. CAZ519-520-241130- /O.UPG.KVEF.HW.A.0012.101024T2100Z-101025T1200Z/ /O.NEW.KVEF.HW.W.0010.101024T2100Z-101025T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 218 PM PDT SAT OCT 23 2010 ...HIGH WIND WARNING IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE OWENS VALLEY AND THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. THIS HIGH WIND WARNING REPLACES THE HIGH WIND WATCH. * WINDS: CONDITIONS WILL BE FAVORABLE FOR STRONG DOWNSLOPE WINDS GUSTING UP TO 60 MPH IN PORTIONS OF THE OWENS VALLEY AND WEST WIND GUSTS UP TO 90 MPH IN THE EASTERN SIERRA. * TIMING: STRONG WINDS WILL DEVELOP EARLY SUNDAY AFTERNOON THEN BECOME PROGRESSIVELY STRONGER THROUGH THE EVENING. WIND SPEEDS WILL DIMINISH FROM NORTH TO SOUTH LATE SUNDAY NIGHT. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA * IMPACTS: THE PRIMARY IMPACT WILL BE THE POTENTIAL FOR STRONG CROSS WINDS ALONG HIGHWAY 395 IN THE OWENS VALLEY SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR STRONGER ARE EXPECTED TO OCCUR IN THE VALLEYS...AND GUSTS OF 70 MPH OR STRONGER ARE LIKELY TO OCCUR IN THE MOUNTAINS...WITHIN THE WARNED AREA. THESE STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. && $$ ASG
4 follow-up statements
530 WWUS75 KVEF 240928 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 228 AM PDT SUN OCT 24 2010 .A BELT OF HIGH WINDS IS EXPECTED TO IMPACT THE SOUTHERN SIERRA THIS AFTERNOON THROUGH TONIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST COAST. CAZ519-520-242100- /O.CON.KVEF.HW.W.0010.101024T2100Z-101025T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 228 AM PDT SUN OCT 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY FROM 2 PM THIS AFTERNOON TO 5 AM PDT MONDAY. * WINDS: CONDITIONS WILL BE FAVORABLE FOR STRONG DOWNSLOPE WINDS GUSTING UP TO 60 MPH IN PORTIONS OF THE OWENS VALLEY AND WEST WIND GUSTS UP TO 90 MPH IN THE EASTERN SIERRA. * TIMING: STRONG WINDS WILL DEVELOP THIS AFTERNOON AND BECOME PROGRESSIVELY STRONGER THROUGH THE EVENING. WINDS WILL DIMINISH FROM NORTH TO SOUTH LATE TONIGHT INTO EARLY MONDAY MORNING. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA * IMPACTS: THE PRIMARY IMPACT WILL BE THE POTENTIAL FOR STRONG CROSS WINDS ALONG HIGHWAY 395 IN THE OWENS VALLEY SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR STRONGER ARE EXPECTED TO OCCUR IN THE VALLEYS...AND GUSTS OF 70 MPH OR STRONGER ARE LIKELY TO OCCUR IN THE MOUNTAINS...WITHIN THE WARNED AREA. THESE STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. && $$ MORGAN
156 WWUS75 KVEF 242102 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 202 PM PDT SUN OCT 24 2010 .A BELT OF HIGH WINDS WILL IMPACT THE SOUTHERN SIERRA THROUGH TONIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST COAST. WINDS ARE EXPECTED TO INCREASE LATE TONIGHT ACROSS PORTIONS OF SAN BERNARDINO COUNTY AS THIS SYSTEM WORKS SOUTH. CAZ519-520-250500- /O.CON.KVEF.HW.W.0010.000000T0000Z-101025T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 202 PM PDT SUN OCT 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MONDAY FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY. * WINDS: CONDITIONS WILL BE FAVORABLE FOR STRONG DOWNSLOPE WINDS GUSTING UP TO 60 MPH IN PORTIONS OF THE OWENS VALLEY AND WEST WIND GUSTS UP TO 90 MPH IN THE EASTERN SIERRA. * TIMING: STRONG WINDS WILL INCREASE THROUGH THIS EVENING ACROSS THE SOUTHERN SIERRA WITH THE STRONGEST WINDS EXPECTED TONIGHT. THE STRONGEST WINDS ARE EXPECTED LATE THIS EVENING IN THE OWENS VALLEY. WINDS WILL DIMINISH FROM NORTH TO SOUTH LATE TONIGHT INTO EARLY MONDAY MORNING. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA * IMPACTS: THE PRIMARY IMPACT WILL BE THE POTENTIAL FOR STRONG CROSS WINDS ALONG HIGHWAY 395 IN THE OWENS VALLEY SUNDAY AFTERNOON THROUGH TONIGHT. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR STRONGER ARE EXPECTED TO OCCUR IN THE VALLEYS...AND GUSTS OF 70 MPH OR STRONGER ARE LIKELY TO OCCUR IN THE MOUNTAINS...WITHIN THE WARNED AREA. THESE STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ523-250500- /O.NEW.KVEF.WI.Y.0035.101025T0600Z-101025T2100Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 202 PM PDT SUN OCT 24 2010 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN MOJAVE DESERT...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT MONDAY. * WINDS: CONDITIONS WILL BE FAVORABLE FOR STRONG WESTERLY WINDS ACROSS THE WESTERN MOJAVE DESERT WITH SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL INCREASE EARLY THIS EVENING WITH THE STRONGEST WINDS EXPECTED LATE THIS EVENING THROUGH MONDAY MORNING. WINDS ARE EXPECTED TO DIMINISH MONDAY AFTERNOON. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN. * IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY ALONG NORTH/SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ525-250500- /O.NEW.KVEF.WI.Y.0035.101025T1200Z-101025T2100Z/ MORONGO BASIN- INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS 202 PM PDT SUN OCT 24 2010 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE MORONGO BASIN...WHICH IS IN EFFECT FROM 5 AM TO 2 PM PDT MONDAY. * WINDS: CONDITIONS WILL BE FAVORABLE FOR STRONG WESTERLY WINDS ACROSS THE MORONGO BASIN WITH SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED EARLY MONDAY MORNING AND WILL CONTINUE UNTIL EARLY AFTERNOON BEFORE DIMINISHING. * LOCATIONS: MORONGO VALLEY...YUCCA VALLEY. * IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY ALONG NORTH/SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ ASG
027 WWUS75 KVEF 250315 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 815 PM PDT SUN OCT 24 2010 .A BELT OF HIGH WINDS WILL IMPACT THE SOUTHERN SIERRA THROUGH TONIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST COAST. STRONG WINDS ARE ALSO EXPECTED ACROSS PORTIONS OF SAN BERNARDINO COUNTY AS THIS SYSTEM WORKS SOUTH. CAZ519-520-251200- /O.CON.KVEF.HW.W.0010.000000T0000Z-101025T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 815 PM PDT SUN OCT 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY FOR THE EAST SLOPES OF THE SIERRA AND THE OWENS VALLEY. * WINDS: CONDITIONS WILL BE FAVORABLE FOR STRONG DOWNSLOPE WINDS GUSTING UP TO 60 MPH IN PORTIONS OF THE OWENS VALLEY AND WEST WIND GUSTS UP TO 90 MPH IN THE EASTERN SIERRA. A WIND GUST TO 66 MPH WAS RECORDED AT THE OAK CREEK RAWS SITE AT AN ELEVATION OF 4900 FEET BETWEEN 7 AND 8 PM THIS EVENING. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THIS EVENING AND OVERNIGHT HOURS. WINDS WILL DIMINISH FROM NORTH TO SOUTH LATE TONIGHT INTO EARLY MONDAY MORNING. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA * IMPACTS: THE PRIMARY IMPACT WILL BE THE POTENTIAL FOR STRONG CROSS WINDS ALONG HIGHWAY 395 IN THE OWENS VALLEY SUNDAY AFTERNOON THROUGH TONIGHT. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR STRONGER ARE EXPECTED TO OCCUR IN THE VALLEYS...AND GUSTS OF 70 MPH OR STRONGER ARE LIKELY TO OCCUR IN THE MOUNTAINS...WITHIN THE WARNED AREA. THESE STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ523-251300- /O.EXT.KVEF.WI.Y.0035.101025T0315Z-101025T2100Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 815 PM PDT SUN OCT 24 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT MONDAY FOR THE WESTERN MOJAVE DESERT. * WINDS: CONDITIONS WILL BE FAVORABLE FOR STRONG WESTERLY WINDS ACROSS THE WESTERN MOJAVE DESERT WITH SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. WINDS ALREADY GUSTED TO 45 MPH AT THE BARSTOW-DAGGETT AIRPORT JUST BEFORE 8 PM. * TIMING: THE STRONG WINDS WILL CONTINUE TONIGHT THROUGH MONDAY MORNING. WINDS ARE EXPECTED TO DIMINISH MONDAY AFTERNOON. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN. * IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY ALONG NORTH/SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ525-251300- /O.CON.KVEF.WI.Y.0035.101025T1200Z-101025T2100Z/ MORONGO BASIN- INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS 815 PM PDT SUN OCT 24 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT MONDAY FOR THE MORONGO BASIN. * WINDS: CONDITIONS WILL BE FAVORABLE FOR STRONG WESTERLY WINDS ACROSS THE MORONGO BASIN WITH SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED EARLY MONDAY MORNING AND WILL CONTINUE UNTIL EARLY AFTERNOON BEFORE DIMINISHING. * LOCATIONS: MORONGO VALLEY...YUCCA VALLEY. * IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY ALONG NORTH/SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
249 WWUS75 KVEF 251150 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 450 AM PDT MON OCT 25 2010 .STRONG WEST WINDS WERE DIMINISHING ACROSS INYO COUNTY EARLY THIS MORNING...BUT WERE INCREASING ACROSS SAN BERNARDINO COUNTY. THE WINDS WILL DIMINISH FROM NORTH TO SOUTH THIS AFTERNOON. CAZ519-520-251300- /O.EXP.KVEF.HW.W.0010.000000T0000Z-101025T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 450 AM PDT MON OCT 25 2010 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... THE HIGH WIND WARNING FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY WILL EXPIRE AT 5 AM. WINDS WERE STILL GUSTING AROUND 50 MPH IN PORTIONS OF THE OWENS VALLEY EARLY THIS MORNING...BUT WERE BEGINNING TO SUBSIDE. ALTHOUGH AREAS OF GUSTY WINDS WILL CONTINUE UNTIL AROUND 8 AM...THE THREAT FOR WIDESPREAD HIGH WINDS HAD DECREASED. THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 5 AM. THE CALIFORNIA HIGHWAY PATROL REPORTED THAT HIGHWAY 395 WILL REMAIN CLOSED AT LEAST UNTIL SUNRISE THIS MORNING. $$ CAZ525-252100- /O.CON.KVEF.WI.Y.0035.101025T1200Z-101025T2100Z/ MORONGO BASIN- INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS 450 AM PDT MON OCT 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FOR THE MORONGO BASIN UNTIL 2 PM PDT THIS AFTERNOON. * WINDS: WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED IN THE LATE MORNING AND EARLY AFTERNOON. * LOCATIONS: MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS * IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY ALONG NORTH SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ523-252100- /O.CON.KVEF.WI.Y.0035.000000T0000Z-101025T2100Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 450 AM PDT MON OCT 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FOR NORTHWEST SAN BERNARDINO COUNTY UNTIL 2 PM PDT THIS AFTERNOON. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * TIMING: THE STRONG WINDS WILL CONTINUE THROUGH EARLY AFTERNOON BEFORE DIMINISHING. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN * IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY ALONG NORTH SOUTH ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ MORGAN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Oct 23, 9:00 AM PDT, 5 hours 18 minutes earlier.
Area forecast discussion, Oct 23, 9:00 AM PDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
900 AM PDT SAT OCT 23 2010
.SYNOPSIS...A POWERFUL LOW PRESSURE SYSTEM WILL REACH THE BRITISH
COLUMBIA COAST SUNDAY. THIS WILL BRING VERY STRONG WEST WINDS TO THE
SIERRA CREST...AND A RISK OF DOWNSLOPE WINDS TO THE OWENS VALLEY.
THE ASSOCIATED COLD FRONT WILL MOVE THROUGH SUNDAY NIGHT AND MONDAY
WITH NORTH WINDS BEHIND IT. GENERALLY DRY WEATHER AND NEAR NORMAL
TEMPERATURES ARE THEN EXPECTED THROUGH MUCH OF NEXT WEEK.
&&
.UPDATE...MADE A FEW MINOR UPDATES TO THE FORECAST FOR LOW CLOUDS
AND PATCHY FOG OVER PORTIONS OF NYE AND ESMERALDA COUNTIES. CLOUDS
SHOULD LIFT LATER THIS MORNING WITH SKIES BECOMING PARTLY SUNNY.
OTHERWISE...A FEW SHOWERS WILL REMAIN OVER THE NORTHERN AREAS OF THE
CWA. WINDS ARE A BIT STRONGER ACROSS THE SOUTHERN AREAS OF THE CWA
AND DID MAKE A FEW ADJUSTMENTS TO THE WINDS.
.AVIATION...FOR MCCARRAN...SOUTH WINDS HAVE INCREASED IN RESPONSE TO
A DISTURBANCE MOVING ACROSS NORTHERN NEVADA AND SUSTAINED SPEEDS
AROUND 12 KNOTS WITH GUSTS OF 15 TO 20 KNOTS WILL CONTINUE THROUGH
THE AFTERNOON. WIND DIRECTION WILL SHIFT FROM 190 TO 220 DEGREES BY
EARLY AFTERNOON THEN WINDS WILL BECOME LIGHT AFTER SUNSET.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS WILL BE MAINLY SOUTH TO SOUTHWEST AT 15 TO
25 KNOTS TODAY ACROSS THE AREA FROM BARSTOW TO LAS VEGAS THEN SPEEDS
WILL DIMINISH THIS EVENING. THE REST OF THE REGION WILL SEE WINDS
GENERALLY LESS THAN 15 KNOTS AND SKY COVER WILL CONSIST OF SCT
CLOUDS AOA 7K FEET TODAY WITH A BKN LAYER AOA 15K FEET. ISOLATED TO
SCATTERED SHRA/TSRA ARE POSSIBLE TODAY OVER THE SIERRA AND IN
LINCOLN AND NORTHERN MOHAVE COUNTIES.
&&
.PREV DISCUSSION
301 AM PDT SAT OCT 23 2010
.SHORT TERM...A FEW PESKY LEFTOVER SHOWERS ASSOCIATED WITH THE LAST
STORM SYSTEM WERE STILL SKIRTING NORTHERN MOHAVE COUNTY EARLY THIS
MORNING...WHILE HIGH CLOUDS AHEAD OF THE NEXT STORM POURED IN FROM
THE NORTHWEST. THE BIGGEST PROBLEM WITH THE NEXT STORM WILL BE WIND.
WITHOUT GOING INTO ANY OF THE IMPRESSIVE MODEL DETAILS...THE HIGH
WIND WATCH FOR THE SIERRA AND OWENS VALLEY SUNDAY AFTERNOON AND
SUNDAY NIGHT IS COMPLETELY JUSTIFIED. WIND ADVISORIES MAY ALSO BE
NEEDED FOR THE DESERT AREAS SUSCEPTIBLE TO WEST WINDS /SUCH AS
BARSTOW/. SIGNIFICANT PRECIP WILL PROBABLY BE LIMITED TO WITHIN A
FEW MILES OF THE SIERRA CREST WHERE HEAVY RAIN AND SNOW ON THE
WINDWARD SIDE SPILL OVER TO THE LEEWARD SIDE. SNOW LEVELS WILL BE
ABOVE 9000 FEET. AS THE COLD FRONT DRIVES THROUGH THE CWFA SUNDAY
NIGHT AND MONDAY...WINDS WILL SHIFT TO NORTHERLY. THERE IS SOME
CHANCE THAT AREAS PRONE TO NORTH WINDS /SUCH AS LAKE MEAD/ MAY NEED
ADVISORIES MONDAY.
.LONG TERM...TUESDAY THROUGH FRIDAY. MAINLY DRY NORTHWEST FLOW IS
FORECAST FOR TUESDAY BUT ANY LITTLE DISTURBANCE EMBEDDED IN THE
ENERGETIC FLOW COULD TOUCH OFF A SHOWER ACROSS THE HIGHER ELEVATIONS
OF THE SIERRA AND LINCOLN COUNTY. TUESDAY NIGHT INTO WEDNESDAY...THE
UPPER FLOW TURNS WEST TO SOUTHWEST AS THE NEXT SYSTEM TAKES SHAPE
OFF THE NW PACIFIC COAST. THIS COULD BE THE NEXT WEATHER MAKER FOR
THE AREA ALTHOUGH THERE IS SOME UNCERTAINTY ABOUT THAT BASED ON THE
LAST DGEX/GFS/GFS ENSEMBLE MEAN MODEL RUNS. THE ECMWF SOLUTION
BRINGS A STRONG CLOSED LOW DOWN ALONG THE WEST COAST THROUGH FRIDAY
AND THEN TAKES IT INLAND NEAR POINT CONCEPTION AND EAST ACROSS THE
CWA FRIDAY NIGHT AND SATURDAY. THE 00Z GFS WAS WEAKER AND KEPT THE
SYSTEM NORTH AS DID THE 18Z DGEX WHICH WAS BASED OFF THE 12Z GFS.
THE GRIDS FOR THIS MORNING WERE MODIFIED USING A DILUTED VERSION OF
THE ECMWF WITH FURTHER REFINEMENT LIKELY WITH TIME. TEMPERATURES
WERE BASED ON A GFS/ECMWF BLEND FOR TUESDAY THROUGH THURSDAY WITH
GREATER WEIGHT GIVEN TO THE ECMWF FOR FRIDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT
FOR CAZ519-520.
&&
GORELOW/ADAIR/MORGAN/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Oct 23, 2:32 AM PDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 232 AM PDT SAT OCT 23 2010 CAZ519-520-240700- EASTERN SIERRA SLOPES-OWENS VALLEY- 232 AM PDT SAT OCT 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A POWERFUL LOW PRESSURE SYSTEM WILL REACH THE BRITISH COLUMBIA COAST SUNDAY...BRINGING VERY STRONG WEST WINDS TO THE EASTERN SIERRA SLOPES AND A RISK OF DOWNSLOPE WINDS TO THE OWENS VALLEY. A HIGH WIND WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. ANOTHER ROUND OF HIGH WINDS IS POSSIBLE THURSDAY OR FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ521>527-NVZ014>022-240700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 232 AM PDT SAT OCT 23 2010 /232 AM MST SAT OCT 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT WILL BRING GUSTY WEST WINDS ON SUNDAY AND GUSTY NORTH WINDS ON MONDAY. WIND ADVISORIES MAY BE REQUIRED FOR THE NORMALLY WIND PRONE AREAS. ANOTHER ROUND OF GUSTY WINDS IS POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
Nearby
High Wind Warnings in California, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.